Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 54, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 3, 2007, 4:34 PM EDT for Marshall County, Indiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2007, 4:34 PM EDT (20:34 UTC)
- Expired
- Jun 3, 2007, 5:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Marshall County, IN
The radar
The Northern Indiana radar (KIWX), 49 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 032035 SVRIWX INC099-032130- /O.NEW.KIWX.SV.W.0054.070603T2034Z-070603T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 434 PM EDT SUN JUN 3 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN NORTH CENTRAL INDIANA * UNTIL 530 PM EDT * AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TWIN LAKES TO RUTLAND TO 4 MILES SOUTHEAST OF RUTLAND...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE... PLYMOUTH AND ARGOS... LINKVILLE AND INWOOD... LAKE OF THE WOODS... BREMEN... THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4128 8649 4116 8634 4141 8597 4155 8612 $$
1 follow-up statement
000 WWUS53 KIWX 032102 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 500 PM EDT SUN JUN 3 2007 INC099-032130- /O.CON.KIWX.SV.W.0054.000000T0000Z-070603T2130Z/ MARSHALL IN- 500 PM EDT SUN JUN 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR MARSHALL COUNTY... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF PLYMOUTH TO 9 MILES SOUTH OF BREMEN...AND MOVING NORTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE OF THE WOODS AND BREMEN. THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4135 8640 4122 8626 4141 8597 4155 8612 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:16 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 3, 4:16 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 416 PM EDT SUN JUN 3 2007 .SHORT TERM... COLD FRONT OVER ERN IL WILL MOVE EWD ACROSS THE CWA THIS EVE. NUMEROUS SMALL LINES OF TSTMS EXPECTED TO CONTINUE IN ADVANCE OF THE FRONT THIS EVE WITH LOWER POPS OVERNIGHT AS SOME OUTFLOW BOUNDARIES AND LINGERING INSTABILITY MAY CAUSE SCT CONVECTION TO PERSIST. OVERALL SHEAR MARGINAL FOR SEVERE STORMS BUT ISOLD SVR STORMS POSSIBLE WHERE GREATEST INSTABILITY AND SHEAR IS REALIZED ALONG OUTFLOW BOUNDARIES LATE THIS AFTN. SECONDARY CDFNT OVER WI THIS AFTN EXPECTED TO DROP SE ACROSS THE CWA ON MONDAY TRIGGERING SHOWERS AND TSTMS ONCE AGAIN. TEMPS WILL BE CONSIDERABLY COOLER...ESPECIALLY NEAR LM WITH NW FLOW OFF THE LAKE. && .LONG TERM... ...MONDAY NIGHT THROUGH SUNDAY... THE UPPER LOW CURRENTLY OVER IA IS FORECAST TO MOVE SOUTHEAST OVER NORTHERN PARTS OF THE AREA MONDAY NIGHT THEN OPEN AND LIFT NORTHEAST OUT OF THE AREA THROUGH TUESDAY. CHANCES OF RAIN CONTINUE OVER THE AREA MONDAY NIGHT AND MAY LINGER INTO THE DAY TUESDAY. MODELS SUGGESTING RAPID DRYING IN THE MOISTURE FIELD ON TUESDAY...BUT AM STILL A LITTLE WORRIED THAT WITH GOOD CAA ALOFT AND THE POTENTIAL FOR AFTERNOON HEATING WILL LEAD TO SCATTERED INSTABILITY SHOWERS ON TUESDAY. RIGHT NOW LEANING TO LEAVING LOW POPS INTO THE FORECAST. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT SHOULD BE DRY AS RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. THEN FLOW GOES ZONAL TO SLIGHTLY SOUTHWEST CAUSING A RAPID WARM UP. WITH THE HEAT AND HUMIDITY THE FLOW WILL PROVIDE A HIGHWAY FOR WEAK SHORTWAVES TO TRAVEL ALONG INTO OUR AREA. THESE WAVES IN COMBO WITH THE UNSTABLE CONDITIONS WILL SET UP AN ATMOSPHERE CONDUCIVE TO THUNDERSTORM DEVELOPMENT THROUGH SUNDAY. A QUASISTATIONARY FRONT WILL BE MEANDERING THROUGH THE AREA THROUGHOUT THE PERIOD PROVIDING A SURFACE BASED FOCUS FOR THE CONVECTION. TEMPS WILL COOL TO BELOW NORMAL FOR TUESDAY AND WEDNESDAY...BUT ABOVE NORMAL TEMPS WILL RETURN THURSDAY...THEN WITH THE MEANDERING FRONT IN THE AREA IT SHOULD BE NEAR NORMAL FOR THE BALANCE OF THE FORECAST PERIOD. && AVIATION... SEVERAL N-S ORIENTED LINES OF TSTMS HAVE DEVELOPED OVER NRN INDIANA EARLY THIS AFTN. ONE LINE CURRENTLY EXTENDING THROUGH FWA AND CONTG TO DVLP TO THE SOUTH SHOULD CONT TO AFFECT THE TERMINAL FOR THE NEXT 1-2HRS. VISIBLE STLT INDICATES A SMALL CLEAR SLOT WEST OF SBN WHICH SHOULD ALLOW FOR DESTABILIZATION FOR FURTHER DEVELOPMENT WHICH WILL AFFECT SBN THIS AFTN. CDFNT OVER ERN IL SHOULD MOVE ACROSS NRN INDIANA THIS EVE, SHIFTING WINDS TO WEST AND DECREASING CONVECTION. SECONDARY CDFNT WILL DROP SE ACROSS THE AREA ON MONDAY RESULTING IN WIND SHIFT TO NW WITH MORE SHOWERS AND TSTMS EXPECTED AS THIS MOVES THROUGH. THIS SHOULD TAKE PLACE VERY LATE IN THE TAF PERIOD OR MORE LIKELY JUST BEYOND, SO NO MENTION IN TAFS ATTM. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...FISHER/JT LONG TERM....EDDY
Hazardous weather outlook, Jun 3, 5:09 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 509 AM EDT SUN JUN 3 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 509 AM EDT SUN JUN 3 2007 /409 AM CDT SUN JUN 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED AGAIN TODAY AND EARLY TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER... ISOLATED SEVERE STORMS ARE POSSIBLE ONCE AGAIN. WIND GUSTS OF 65 MPH AND HAIL UP TO THREE QUARTERS OF AN INCH ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY...THEN AGAIN THURSDAY AND FRIDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BECOME SEVERE. THERE IS ALSO AN INCREASED RISK FOR RIP CURRENTS ON LAKE MICHIGAN MONDAY AS WINDS BECOME NORTHWEST AT 10 TO 20 MPH AND WAVES INCREASE. AVOID SWIMMING WHEN CONDITIONS ARE FAVORABLE FOR RIP CURRENTS. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE UNTIL YOU ARE FREE OF THE CURRENT...THEN SWIM TO SHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-040915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 509 AM EDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND EARLY TONIGHT. SOME STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS AND HAIL UP TO THREE QUARTERS OF AN INCH. WINDS AND WAVES WILL BE HIGHER NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY...THURSDAY AND FRIDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BECOME SEVERE. WINDS WILL BECOME NORTHWEST ON MONDAY AND INCREASE TO BETWEEN 10 AND 20 KNOTS. WAVES WILL INCREASE TO 2 TO 4 FEET DURING THE DAY AND 3 TO 6 FEET BY MONDAY EVENING. SMALL CRAFT ADVISORIES MAY BE ISSUED FOR MONDAY...MONDAY NIGHT AND POSSIBLY TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Jun 3, 2:03 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 PM EDT SUN JUN 03 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0201 PM HEAVY RAIN 6 SE FORT WAYNE 41.01N 85.06W
06/03/2007 M1.75 INCH ALLEN IN TRAINED SPOTTER
STORM TOTAL
&&
TCCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:11 PM EDT | Flash Flood Warning | IWX | Allen | 3 hr |
| Jun 3, 2:54 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Noble | 66 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.